Colorado, 2005Wildfire in Colorado, July 1 to 4, 2005
July 1 to 4, 2005 · NWS GJT · 1 event in 1 county or zone
This lightning caused fire began June 29 and was named the Naturita Ridge Fire. The fire occurred on Bureau of Land Management Public Lands about 5 miles south of Naturita and was designated as a Wildland Fire Use incident.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This lightning caused fire began June 29 and was named the Naturita Ridge Fire. The fire occurred on Bureau of Land Management Public Lands about 5 miles south of Naturita and was designated as a Wildland Fire Use incident. The fire consumed approximately 552 acres and cost about 5 thousand dollars to manage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 30, 1:37 PM MST, 10 hours 23 minutes earlier.
Area forecast discussion, Jun 30, 1:37 PM MST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
237 PM MDT THU JUN 30 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
LITTLE CHANGE IN THE PATTERN IS EXPECTED THROUGH SATURDAY. A STRONG
RIDGE WILL REMAIN CENTERED OVER NORTHERN MEXICO AND EXTEND OVER THE
SW U.S.. ZONAL FLOW ALOFT NORTH OF THIS RIDGE WILL CONTINUE OVER THE
FORECAST AREA. THE AIRMASS WILL REMAIN DRY WITH ONLY RIDGETOP FAIR
WEATHER CUMULUS POSSIBLE. A HINT OF MOISTURE IS PROGGED TO ADVECT IN
FROM THE WEST ON SATURDAY...WITH THE GFS MAKING A BIT MORE OF THIS
THAN THE NAM. GIVEN THE PREDICTED STABILITY OF THE ATMOSPHERE ..HAVE
LEANED TOWARD THE NAM AND ELIMINATED ALL POP THRU SATURDAY. ALSO
DECREASED CLOUD COVER AS ONLY CLOUD EXPECTED WILL BE AFTERNOON
CUMULUS OVER THE RIDGES. SLOW WARMING TREND IS CONSISTEN IN MOS
GUIDANCE AND APPLIED THAT TREND TO MAX AND MIN TEMPS...THOUGH
GUIDANCE LOWS WERE TOO WARM FOR THIS MORNING. HAVE KEPT LOWS A DEGREE
OR TWO BELOW GUIDANCE NEXT TWO NIGHTS DUE TO CLEAR SKIES AND GOOD
RADIATIONAL COOLING.
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...EC CONTINUES TO BE A
LITTLE MORE ROBUST WITH BROAD HIGH PRESSURE OVER THE SOUTHERN
PORTION OF THE CONUS. AND LAST COUPLE GFS RUNS HAVE BEEN A LITTLE
WEAKER. HOWEVER BOTH MODELS ARE PUMPING UP A MORE AMPLIFIED UPPER
LEVEL RIDGE OVER THE INTERMOUNTAIN WEST TOWARDS THE END OF THE
PERIOD. IN ANY CASE...WE ARE LOOKING AT A DRY AND WARM PERIOD THROUGH
NEXT THURSDAY. HAVE MADE FEW CHANGES TO PRESENT FORECAST LEAVING LOW
DIURNAL POPS OVER THE MOUNTAINS AS IT SEEMS LIKELY THAT A LITTLE
MID-LEVEL MOISTURE WILL BECOME TRAPPED UNDER THE RIDGE. TEMPS A FEW
DEGREES ABOVE NORMAL VALUES WILL PERSIST THROUGH THE PERIOD.
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
&&
CJC/EH
Hazardous weather outlook, Jun 30, 4:45 AM MST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT THU JUN 30 2005
COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND
EASTERN UTAH.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
TAL
Wildfire, Paradox Valley / Lower Dolores River Basin
- When
- July 1, 12:00 AM MST to July 4, 12:00 PM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Texas, July 1 to 31, 2005$60 million · 56 kt wind · 53 events
- Drought in Iowa, July 1 to 31, 2005$155 million · 20 events
- Drought in Illinois, July 1 to 31, 2005$180 million · 13 events
- Lightning Strike in Tennessee, July 1, 20051 death · 3 injured · $10,000 · 1 event
- Flooding in South Dakota, July 1 to 10, 2005$23 million · 3 events
- Drought in Missouri, July 1 to 31, 2005$8.5 million · 2 events
- Hail in Nebraska, July 1, 2005$6.8 million · 1.75 in hail · 3 events
- Flood in Florida, July 1 to 31, 2005$1.6 million · 1 event
- Lightning Strike in North Carolina, July 1, 2005$100,000 · 1 event
- Lightning Strike in New Jersey, July 1, 2005$100,000 · 1 event
- Damaging Winds in Texas, July 1, 2005$80,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 1, 2005$80,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470055.